PIER B
 
Progress In Electromagnetics Research B
ISSN: 1937-6472
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 6 > pp. 337-360

A STABLE MARCHING-ON-IN-TIME SCHEME FOR WIRE SCATTERERS USING A NEWMARK-BETA FORMULATION

By S. E. Bayer and A. A. A. Ergin

Full Article PDF (669 KB)

Abstract:
The aim of this workis to increase the instability of the marching-on-in-time (MOT) method that is used in the analysis of wide-band electromagnetic pulse scattering from structures made of thin wires. The stability problem has been identified with the advent of the MOT method in 1991, and although several improvements have been suggested to overcome this difficulty no exact solution has been found [1]. In this thesis two methods (the Newmark-Beta formulation and the analytic integration) to suppress the instabilities of the MOT algorithm for thin wire scatterers have been proposed and their effects on the stability have been inspected. The results are compared with the results obtained with time domain method of moments (MOM) [2] and it is observed that the results are both stable and accurate. It is shown how the stability is changed by a determined β parameter. Also, Newmark-Beta formulation results for selected different types of structures such as dipole antenna illuminated by a Gaussian pulse given in [3], three pole structure given in [4], loop antenna given in [3] has been shown.

Citation:
S. E. Bayer and A. A. A. Ergin, "A Stable Marching-on-in-Time Scheme for Wire Scatterers Using a Newmark-Beta Formulation," Progress In Electromagnetics Research B, Vol. 6, 337-360, 2008.
doi:10.2528/PIERB08031215

References:
1. Shanker, B., A. A. Ergin, K. Aygun, and E. Michielssen, "Analysis of transient electromagnetic scattering from closed surfaces using a combined field integral equation," IEEE Trans. Antennas Propagat., Vol. 48, No. 7, 1064-1074, 2000.
doi:10.1109/8.876325

2. Ozsoy, S., Ince tellerden olusan yapılardan sacılma analizi ıcin zamana ve frekansa baglııki cozucu, Gebze Institute of Technology, 2003.

3. Ji, Z., T. K. Sarkar, B. H. Jung, Y. S. Chung, M. Salazar-Palma, and M. Yuan, "A stable solution of time domain electric field integral equation for thin-wire antennas using the Laguerre polynomials," IEEE Trans. Antennas Propagat., Vol. 52, 2641-2649, 2004.
doi:10.1049/ip-map:20045113

4. Guarnieri, G., S. Selleri, G. Pelosi, C. Dedeban, and C. Pichot, "Innovative basis and weight functions for wire junctions in time domain moment method," IEE Proc. --- Microw. Antennas Propag., Vol. 153, 61-66, 2006.

5. Taflove, A., Computational Electrodynamics: The Finite-Difference Time-Domain Method, Artech House, Boston, MA, 1996.
doi:10.1109/8.64435

6. Rao, S. M. and D. R. Wilton, "Transient scattering by conducting surfaces of arbitrary shape," IEEE Trans. Antennas Propagat., Vol. 39, 56-61, 1991.
doi:10.1109/8.144600

7. Vechinski, D. A. and S. M. Rao, "A stable procedure to calculate the transient cattering by conducting surfaces of arbitrary shape," IEEE Trans. Antennas Propagat., Vol. 40, 661-665, 1992.
doi:10.1163/156939390X00762

8. Rynne, B. P. and P. D. Smith, "Stability of time marching algorithms for the electric field integral equation," Journal of Electromagnetic Waves and Applications, Vol. 4, 1181-1205, 1990.

9. Sadigh, A. and E. Arvas, "Treating the instability in matching-on-in-time method from a different perspective," IEEE Trans. Antennas Propagat., Vol. 41, 1993.
doi:10.1080/02726349008908256

10. Smith, P. D., "Instabilities in time marching methods for scattering: Cause and rectification," Electromagn., Vol. 10, 439-451, 1990.

11. Hu, J. L., C. H. Chan, and Y. Xu, "A new temporal basis function for the time-domain integral equation method," IEEE Microwave and Wireless Communications, Vol. 11, No. 11, 2001.
doi:10.1109/22.971606

12. Wang, Y. and T. Itoh, "Envelope-Finite-Element (EVFE) technique a more efficient time-domain scheme," IEEE Transactions on Microwave Theory and Techniques, Vol. 49, 2241-2247, 2001.
doi:10.1109/8.558668

13. Manara, G., A. Monorchio, and R. Reggiannini, "A space-time discretization criterion for a stable time-marching solution of the electric field integral equation," IEEE Trans. Antennas Propagat., Vol. 45, 527-532, 1997.

14. Harrington, R. F., Field Computation by Moment Methods, IEEE Press, New York, 1993.


© Copyright 2010 EMW Publishing. All Rights Reserved